Calin Chindris

Calin Chindris
Associate Professor
Calin Chindris
Research Interests: 
Address: 
305 Mathematical Sciences Building
Phone Number: 
573-882-4125
Office Hours: 

MW 3-4 and by appointment

Dr. Calin Chindris’ research interests are primarily in the representation theory of algebras. He is most interested in problems in representation theory which are best understood within the general framework of invariant theory. A common theme throughout Calin’s research has been to use objects and methods from invariant theory to provide a more geometric framework for better understanding and parameterizing large classes of modules of finite-dimensional algebras.

Since coming to the University of Missouri, Calin’s work has been supported by NSA and NSF. During his graduate career, Calin was the recipient of the Sumner Myers Award for best Ph.D. Thesis in Mathematics and the Wirt and Mary Cornwell Prize in Mathematics at the University of Michigan.

Education: 
  • 2005 Ph.D., University of Michigan, Ann Arbor, Mathematics
  • 1999 M.S., Babes-Bolyai University, Cluj Napoca, Romania, Mathematics
  • 1998 B.S., Babes-Bolyai University, Cluj Napoca, Romania, Mathematics
Frequently Taught Courses: 
  • MATH 4140 Matrix Theory
  • MATH 8410 Algebra I, Math
  • MATH 8411 Algebra II
Select Publications: 

Chindris,C., Kinser, R., & Weyman, J. (2013). Module varieties and representation type of finite dimensional algebras. International Mathematics Research Notices 2013; doi: 10.1093/imrn/rnt216.

Chindris, C. (2013). On the invariant theory for tame tilted algebras. Algebra & Number Theory, Vol. 7(2013), No. 1, 193-214.

Chindris, C. (2011). Geometric characterizations of the representation type of hereditary algebras and of canonical algebras. Advances in Mathematics, 228 (2011), no. 3, 1405-1434.

Chindris, C. (2011). Cluster fans, stability conditions, and domains of semi-invariants. Transactions of the American Mathematical Society, 363 (2011), no. 4, 2171-2190.

Chindris, C., Derksen, H., & Weyman, J. (2007). Counterexamples to Okounkov’s logconcavity conjecture. Compositio Mathematica, 143 (2007), 1545-1557